Alert archive / Tennessee / River Flood Advisories in 2021

River Flood Advisory 86, NWS Nashville, TN

April 1, 2021Giles County, Tennessee

NWS Nashville, TN issued this river flood advisory at Apr 1, 2021, 4:44 AM CDT for Giles County, Tennessee. It was in force for 19 hr.

The area

The outline as issued.

The facts

Issued
Apr 1, 2021, 4:44 AM CDT (09:44 UTC)
Expired
Apr 2, 2021, 12:12 AM CDT
In force
19 hr
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Richland Creek near Pulaski (PLKT1). The gauge peaked at 21.79 ft at Mar 31, 2021, 6:00 PM CDT.

actionminormoderate10203004/0104/0204/03
Action stage
16 ft
Minor stage
20 ft
Moderate stage
30 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03584045, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

067 
WGUS84 KOHX 010944 RRA
FLSOHX

Flood Advisory
National Weather Service Nashville TN
444 AM CDT Thu Apr 1 2021

...The National Weather Service in Nashville has issued a Flood 
Advisory for the following rivers in Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should not attempt to drive around barricades or drive 
cars through flooded areas.

Additional information is available at www.weather.gov.


TNC055-020600-
/O.NEW.KOHX.FL.Y.0086.210401T0944Z-210402T0600Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
444 AM CDT Thu Apr 1 2021

The National Weather Service in Nashville has issued a

* Flood Advisory for
  the Richland Creek Above Pulaski.
* From early this morning to late tonight.
* At 4:00 AM CDT Thursday the stage was 20.0 feet and falling.
* Action stage is 16.0 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 9.7 feet Monday 
  evening.
* Impact...At 20.0 feet, Portions of Vales Mill Rd between Chicken 
  Creek Rd and the Highway 64 bypass become inundated and may be 
  subject to closure


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

Shamburger
1 follow-up statement
795 
WGUS84 KOHX 020512
FLSOHX

Flood Advisory
National Weather Service Nashville TN
1212 AM CDT Fri Apr 2 2021

...The Flood Advisory is cancelled for the following rivers in 
Tennessee...

  Richland Creek Above Pulaski affecting Giles County.

TNC055-020615-
/O.CAN.KOHX.FL.Y.0086.000000T0000Z-210402T0512Z/
/PLKT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
1212 AM CDT Fri Apr 2 2021

...The Flood Advisory for the Richland Creek Above Pulaski has been 
cancelled...

The Flood Advisory is cancelled for
  the Richland Creek Above Pulaski.
* At 11:00 PM CDT Thursday the stage was 16.0 feet and falling.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to fall to 9.2 feet Tuesday 
  morning.


&&

LAT...LON 3501 8696 3514 8712 3533 8712 3533 8696
      3518 8696 3504 8688

$$

07

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Apr 1, 2:15 AM CDT, 2 hours 29 minutes earlier.

Area forecast discussion, Apr 1, 2:15 AM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
215 AM CDT Thu Apr 1 2021

.DISCUSSION...

Clear skies overnight with a northerly wind will lead to areas of
patchy frost. High temperatures today will be cold for this time
of year with highs only in the 40s to near 50 next to the Alabama
state line. Even with sunny skies the cold will be felt thanks to
the breezy north wind. Excellent radiational cooling tonight will
plummet the area into a hard freeze with low temperatures in the
20s and maybe even upper teens for low lying locations of the
plateau. Tomorrow it will be a few degrees warmer and with the
high overhead not as breezy. Another frosty morning expected on
Saturday. Will need an additional headline but being fourth period
will let the day shift issue this once the current frost advisory
expires.

Past Saturday the high begins to shift east and the wind will turn
more southerly. This will allow for warm air advection and
temperatures will warm up each day well into the extended
forecast. Highs could even reach around 80 by Wednesday. It will
also stay dry through Wednesday. Around this time frame the
extended models disagree. The GFS is faster and more northward
with moving a low out the Pacific Northwest and tries to bring a
front into the Ohio Valley by Thursday. The EURO and Canadian
don/t depict the atmosphere quite the same way.

&&

.AVIATION...
06Z TAF DISCUSSION.

VFR. Gusty northwest winds will continue through the TAF period
with sustained winds mainly below 12 knots early this morning then
increasing above 12 knots after 14Z with gusts up to 25 knots. SKC
expected through the morning with scattered low level
stratocumulus this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      49  27  52  30  64 /   0   0   0   0   0
Clarksville    48  25  51  30  62 /   0   0   0   0   0
Crossville     44  21  46  25  58 /   0   0   0   0   0
Columbia       49  25  51  28  62 /   0   0   0   0   0
Lawrenceburg   48  26  51  29  61 /   0   0   0   0   0
Waverly        49  26  52  30  63 /   0   0   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Hard Freeze Warning from 10 PM this evening to 9 AM CDT Friday
for Bedford-Cannon-Cheatham-Clay-Coffee-Cumberland-Davidson-De
Kalb-Dickson-Fentress-Giles-Grundy-Hickman-Houston-Humphreys-
Jackson-Lawrence-Lewis-Macon-Marshall-Maury-Montgomery-Overton-
Perry-Pickett-Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-
Trousdale-Van Buren-Warren-Wayne-White-Williamson-Wilson.

Freeze Warning until 9 AM CDT this morning for Bedford-Cannon-
Cheatham-Clay-Coffee-Cumberland-Davidson-De Kalb-Dickson-
Fentress-Giles-Grundy-Hickman-Houston-Humphreys-Jackson-Lawrence-
Lewis-Macon-Marshall-Maury-Montgomery-Overton-Perry-Pickett-
Putnam-Robertson-Rutherford-Smith-Stewart-Sumner-Trousdale-Van
Buren-Warren-Wayne-White-Williamson-Wilson.

&&

DISCUSSION......12
AVIATION........Shamburger
Hazardous weather outlook, Mar 31, 1:42 PM CDT, 15 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
142 PM CDT Wed Mar 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011845-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
142 PM CDT Wed Mar 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...This afternoon and tonight.

Flooding along many rivers and streams will continue today and
tonight.

Freezing temperatures and patchy frost will form toward daybreak
Thursday morning. A Freeze Warning is in effect across the area for
early Thursday morning. Precautions should be taken for any
sensitive vegetation.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Rivers will remain elevated with some sites remaining in flood or
advisory stage through the weekend.

It is expected to turn colder with frosty nights late this week. A
Hard Freeze Warning is in effect for Thursday night through daybreak
Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

13

In the hours before

Local storm report, Mar 31, 11:53 PM CDT, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1153 PM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      7 SE CLIFTON            35.31N  87.92W
03/31/2021                   WAYNE              TN   SOCIAL MEDIA

            HIGHWAY 64 COVERED BY FLOOD WATERS NEAR THE
            PHILADELPHIA BAPTIST CHURCH AT 2254 SAVANNAH HWY

0300 AM     FLASH FLOOD      5 S WAYNESBORO          35.25N  87.77W
03/31/2021                   WAYNE              TN   SOCIAL MEDIA

            SEVERAL HOMES SURROUNDED BY FLOOD WATERS ON SUNNY ACRES
            DRIVE

0500 AM     FLASH FLOOD      WAYNESBORO              35.32N  87.76W
03/31/2021                   WAYNE              TN   SOCIAL MEDIA

            FLOOD WATERS SUBMERGED THE HELTON ST BRIDGE NEAR
            WAYNESBORO ELEMENTARY

0550 AM     FLASH FLOOD      LYNNVILLE               35.38N  87.01W
03/31/2021                   GILES              TN   SOCIAL MEDIA

            SEVERAL ROADS FLOODED ACROSS THE COUNTY INCLUDING HWY
            31N...HWY 129...FACTORY CREEK RD...OLD CAMPBELLSVILLE
            RD...AND PIGEON ROOST RD.

0700 AM     FLASH FLOOD      6 WNW PULASKI           35.22N  87.14W
03/31/2021                   GILES              TN   BROADCAST MEDIA

            JOHNSON BRANCH ROAD NEAR HIGHWAY 64 FLOODED AND
            IMPASSABLE

0800 AM     FLASH FLOOD      LYNNVILLE               35.38N  87.01W
03/31/2021                   GILES              TN   SOCIAL MEDIA

            ADDITIONAL ROADS FLOODED AND IMPASSABLE ACROSS THE
            COUNTY INCLUDE OLD HWY 64 IN FRANKEWING...MINNOW BRANCH
            RD...GUNTER SMITH RD...ROBERTSON HOLLOW RD...BIG DRY
            CREEK RD...LITTLE DRY CREEK RD...WEAKLY CREEK RD...HOME
            HILL RD...THOMAS RD...KERR HILL RD....MILKY WAY
            RD...LOCKE RD...ANNIE WADE RD...DOG BRANCH RD...MACK
            BRANCH RD...OWL HOLLOW RD...HWY 31A...VALES MILL
            RD...AND GREENE VALLEY RD.

0630 PM     HEAVY RAIN       LAWRENCEBURG            35.25N  87.34W
03/31/2021  M4.18 INCH       LAWRENCE           TN   BROADCAST MEDIA

            NEWSCHANNEL5 SKYNET CAMERA RAINFALL TOTAL SINCE
            MIDNIGHT

&&

EVENT NUMBER OHX2100429
EVENT NUMBER OHX2100430
EVENT NUMBER OHX2100431
EVENT NUMBER OHX2100432
EVENT NUMBER OHX2100433
EVENT NUMBER OHX2100434
EVENT NUMBER OHX2100435

SHAMBURGER
Local storm report, Mar 31, 11:55 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
1155 PM CDT WED MAR 31 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 AM     FLASH FLOOD      7 SE CLIFTON            35.31N  87.92W
03/31/2021                   WAYNE              TN   SOCIAL MEDIA

            HIGHWAY 64 COVERED BY FLOOD WATERS NEAR THE
            PHILADELPHIA BAPTIST CHURCH AT 2254 SAVANNAH HWY

0300 AM     FLASH FLOOD      5 S WAYNESBORO          35.25N  87.77W
03/31/2021                   WAYNE              TN   SOCIAL MEDIA

            SEVERAL HOMES SURROUNDED BY FLOOD WATERS ON SUNNY ACRES
            DRIVE

0311 AM     FLASH FLOOD      ETHRIDGE                35.32N  87.30W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WYNN ROAD IS FLOODED AND CLOSED

0350 AM     FLASH FLOOD      WESTPOINT               35.13N  87.53W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WESTPOINT ROAD AT WATERLOO ROAD FLOODED.

0350 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            HENRYVILLE ROAD FLOODED. MOST LOW WATER BRIDGES
            IMPASSABLE.

0400 AM     FLASH FLOOD      5 WNW ETHRIDGE          35.36N  87.38W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            42 WATER FORK ROAD WASHED OUT. NUMEROUS OTHER ROADS
            FLOODED ACROSS THE COUNTY.

0448 AM     FLASH FLOOD      3 WNW ETHRIDGE          35.35N  87.35W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            WIDESPREAD FLASH FLOODING ACROSS NORTHERN LAWRENCE
            COUNTY. LONG ROAD BETWEEN HENRYVILLE ROAD AND CROSS ROAD
            WASHED OUT.

0500 AM     FLASH FLOOD      WAYNESBORO              35.32N  87.76W
03/31/2021                   WAYNE              TN   SOCIAL MEDIA

            FLOOD WATERS SUBMERGED THE HELTON ST BRIDGE NEAR
            WAYNESBORO ELEMENTARY

0511 AM     FLASH FLOOD      3 S SUMMERTOWN          35.39N  87.31W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            SWIFT WATER RESCUE BEING CONDUCTED ON BRACE ROAD BRIDGE
            NEAR WALKER ROAD

0521 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            NORTHBOUND LANE OF HIGHWAY 240 FLOODED NEAR HENRYVILLE
            FIRE DEPT

0550 AM     FLASH FLOOD      LYNNVILLE               35.38N  87.01W
03/31/2021                   GILES              TN   SOCIAL MEDIA

            SEVERAL ROADS FLOODED ACROSS THE COUNTY INCLUDING HWY
            31N...HWY 129...FACTORY CREEK RD...OLD CAMPBELLSVILLE
            RD...AND PIGEON ROOST RD.

0637 AM     FLASH FLOOD      5 WSW SUMMERTOWN        35.40N  87.38W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            VEHICLE IN WATER AT HIGHWAY 240 NEAR BARNESVILLE ROAD.
            OCCUPANT ESCAPED SAFELY.

0645 AM     FLASH FLOOD      HENRYVILLE              35.39N  87.39W
03/31/2021                   LAWRENCE           TN   EMERGENCY MNGR

            HIGHWAY 240 AT HENRYVILLE ROAD CLOSED DUE TO HIGH WATER

0700 AM     FLASH FLOOD      6 WNW PULASKI           35.22N  87.14W
03/31/2021                   GILES              TN   BROADCAST MEDIA

            JOHNSON BRANCH ROAD NEAR HIGHWAY 64 FLOODED AND
            IMPASSABLE

0800 AM     FLASH FLOOD      LYNNVILLE               35.38N  87.01W
03/31/2021                   GILES              TN   SOCIAL MEDIA

            ADDITIONAL ROADS FLOODED AND IMPASSABLE ACROSS THE
            COUNTY INCLUDE OLD HWY 64 IN FRANKEWING...MINNOW BRANCH
            RD...GUNTER SMITH RD...ROBERTSON HOLLOW RD...BIG DRY
            CREEK RD...LITTLE DRY CREEK RD...WEAKLY CREEK RD...HOME
            HILL RD...THOMAS RD...KERR HILL RD....MILKY WAY
            RD...LOCKE RD...ANNIE WADE RD...DOG BRANCH RD...MACK
            BRANCH RD...OWL HOLLOW RD...HWY 31A...VALES MILL
            RD...AND GREENE VALLEY RD.

0630 PM     HEAVY RAIN       LAWRENCEBURG            35.25N  87.34W
03/31/2021  M4.18 INCH       LAWRENCE           TN   BROADCAST MEDIA

            NEWSCHANNEL5 SKYNET CAMERA RAINFALL TOTAL SINCE
            MIDNIGHT

&&

EVENT NUMBER OHX2100429 OHX2100430 OHX2100420 OHX2100421 OHX2100422
OHX2100423 OHX2100424 OHX2100431 OHX2100425 OHX2100426 OHX2100432
OHX2100427 OHX2100428 OHX2100433 OHX2100434 OHX2100435

SHAMBURGER

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 7:40 PM CDTRiver Flood WarningOHXPerry, Wayne6 days
Mar 31, 9:28 PM CDTRiver Flood AdvisoryOHXGiles16 hr
Apr 1, 4:40 AM CDTRiver Flood WarningOHXPerry36 hr
Apr 1, 7:59 AM CDTRiver Flood AdvisoryOHXMaury23 hr
Apr 1, 1:04 PM CDTRiver Flood WarningOHXGiles26 hr
Apr 1, 1:13 PM CDTFreeze WarningOHXBedford, Cannon, Cheatham, Clay, Coffee, Cumberland and 32 more44 hr

Nearby

River Flood Advisories in Tennessee, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.